Ask The Doctor > Questions & Answers > Low in hemoglobin level and my body weight is not increasing

Low in hemoglobin level and my body weight is not increasing

Patient: Hi,I got my blood test done recently and it is showing low in hemoglobin. I was having weakness and quite thin. For this, I am taking Ayurvedic medicine. My body weight is 39.Sometime in the last year, when I felt too tired and found the hemoglobin level was quite low and as per allopathic doctor suggestion, I took a course of injection to enhance the blood count. But this turned out to be a temporary measure. I don’t remember the medicine name.Attaching my blood test report. Please suggest what may be the problem and how to get this problem rectified.

 

 

Symptoms: Sometimes, I feel very tired and some times little bit of giddiness.

 

 

Images:
Low in hemoglobin level and...-1

Doctor: Hello.Welcome to Ask The Doctor.I understand your concern.Your Hemoglobin levels are low, you have two choices, one is to get blood transfusion done and other is to get iron transfusion done. But most important concern here is evaluation of the cause of this severe anemia.I would recommend following tests before you get any transfusions:1. Hemogram with ESR to see for WBC and Platelet count.2. Liver and Kidney function test3. Stool for occult blood.The cause needs to be treated so that the anemia doesn’t reoccur again. As far as Iron transfusion is concerned, it is considered as relatively safe but chances of allergic reaction to iron is there. So, for that purpose, first of all we give a test dose and if person doesn’t get any allergic symptoms, we do the transfusion.I hope it helps.Stay Healthy

Comments / Follow Ups

Patient: Thank you Doctor for your comments. Further, I got blood testing for “complete haemogram & Differential count” and “Vitamin B12”. Below are the results:
Vitamin B12: 183 pg/ml
Haemoglobin (Auto): 9.1 gm/dl
Doctor has suggested to take medicines as below:
1. Methy Cobal injection – 500mg:
once in a day for 7 days
after that, weekly once for a month
and later, once in a month for life time
2. Bizfer-XT tablet: once in a day for one month (got Ferinia-XT as alternative)
I started this medicines from 16 April. From past one week, I have pain in my back of my head. Is this related to my problem. I also want to check, if the course prescribed will solve my blood count issue. As I informed earlier, I had lot of weakness and less body weight (39 kgs for age 38 yrs.)

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment